Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 130, NWS Norman, OK

June 18, 2015Hughes County, Oklahoma

NWS Norman, OK issued this river flood warning at Jun 18, 2015, 8:15 AM CDT for Hughes County, Oklahoma. It took effect at Jun 18, 2015, 5:33 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 18, 2015, 8:15 AM CDT (13:15 UTC)
In effect from
Jun 18, 2015, 5:33 PM CDT
Expired
Jun 18, 2015, 2:18 PM CDT
In force
Issued by
NWS Norman, OK
Flood severity
Minor

County Hughes County, OK

The radar

The Norman radar (KTLX), 99 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Canadian River near Wetumka (WETO2). The gauge peaked at 22.02 ft at Jun 19, 2015, 2:00 PM CDT.

actionminormoderate10203006/1806/19
Action stage
22 ft
Minor stage
24 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07242000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 18, 6:43 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 18, 6:43 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
643 AM CDT THU JUN 18 2015

.DISCUSSION...
12Z TAFS...WIDESPREAD IFR CIGS PREVAIL THIS MORNING...AS TROPICAL
DEPRESSION BILL CONTINUES TO SLOWLY MOVE NORTHEAST OVER SOUTHERN
OKLAHOMA. THIS TREND WILL CONTINUE...WITH PERIOD OF LIGHT TO
MODERATE RAINFALL AT KOKC/KOUN. OTHER TERMINALS LOOK TO REMAIN
DRY...BUT LOW CIGS WILL CONTINUE AT KPNC. FOG WILL ALSO BE AN
ISSUE AT KGAG/KWWR THIS MORNING WITH LIGHT AND VARIABLE WINDS AND
RICH MOISTURE. THIS SHOULD GENERALLY DISSIPATE BY 15Z. WINDS WILL
SHIFT TO THE NORTH AT ALL TERMINALS THROUGH THE AFTERNOON AND
EVENING...WITH RAIN ENDING FROM WEST TO EAST...AND CIGS GRADUALLY
IMPROVING. PATCHY MVFR CIGS LIKELY TO BUILD BACK INTO CENTRAL OK
BY 06Z FRI.

AUSTIN

&&

.AVIATION...

&&

.PREV DISCUSSION... /ISSUED 336 AM CDT THU JUN 18 2015/

DISCUSSION...
THE PRIMARY CONCERNS THIS MORNING REMAIN DEADLY FLASH FLOODING
AND RIVER FLOODING...AS THE REMNANTS OF BILL CONTINUE TO AFFECT
MUCH OF SOUTHERN AND CENTRAL OKLAHOMA.

TROPICAL DEPRESSION BILL CONTINUES TO MEANDER NORTH AND EAST THIS
MORNING. THE CIRCULATION SEEMS TO BE CENTERED RIGHT OVER THE
JOHNSTON/COAL COUNTY LINE AT THIS WRITING...AND THE SYSTEM IS
DRIFTING NORTH-NORTHEAST AT AROUND 10 TO 15 MPH. THE HEAVIEST RAIN
HAS BECOME ESTABLISHED TO THE NORTH AND WEST OF THE LOW CENTER.
RECENT MESONET OBSERVATIONS AND RADAR ESTIMATES SHOW THE HEAVIEST
RAINFALL RATES ON THE ORDER OF A HALF INCH PER HOUR. THIS IS
GENERALLY LOWER THAN WHAT WE SAW DURING THE DAY YESTERDAY...BUT
STILL ENOUGH TO CAUSE PROBLEMS OVER A LONG DURATION.

AS THE SYSTEM IS MOVING VERY SLOWLY...AND RAIN BANDS CONTINUE TO
DEVELOP AND WRAP AROUND THE CENTER...THE FLASH FLOOD WATCH WILL
REMAIN IN PLACE...THOUGH SEVERAL COUNTIES WERE STRIPPED FROM THE
WESTERN EDGE...AS THE MAJORITY OF RAIN IS FORECAST TO REMAIN OVER
SOUTHERN AND CENTRAL OKLAHOMA. AS EXCESSIVE RAINFALL CONTINUES TO
RUNOFF AND INTO THE MANY CREEKS...STREAMS...AND
RIVERS...SIGNIFICANT FLOODING IS EXPECTED. SEVERAL RIVERS ACROSS
SOUTHERN AND CENTRAL OKLAHOMA ARE EITHER ALREADY IN FLOOD
STAGE...OR ARE FORECAST TO MOVE IN THAT DIRECTION. IN FACT...A
FEW ARE FORECAST TO APPROACH RECORD FLOOD STAGE...SO JUST BECAUSE
THE RAIN ENDS...THE RISK OF DEADLY FLOODING IS NOT OVER BY ANY
MEANS. PLEASE CONTINUE TO MONITOR LOCAL FORECASTS AND BE
ESPECIALLY WARY IF YOU HAPPEN TO LIVE IN FLOOD PRONE AREAS.

MOST OF THE RAIN SHOULD WIND DOWN TONIGHT...THOUGH LINGERING
SHOWERS MAY CONTINUE INTO THE DAY ON FRIDAY. AS WE HEAD INTO THE
WEEKEND...MID LEVEL RIDGING WILL BECOME REESTABLISHED ACROSS THE
SOUTHERN PLAINS...LEADING TO MUCH WARMER AND MORE HUMID WEATHER
ACROSS OKLAHOMA AND NORTH TEXAS. THIS PATTERN LOOKS TO CONTINUE
RIGHT INTO NEXT WEEK.

AUSTIN

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  82  69  89  71 /  70  10  10  10
HOBART OK         89  69  92  71 /  10  10  10   0
WICHITA FALLS TX  89  71  92  72 /  10  10  10   0
GAGE OK           87  66  91  71 /  10  10  10  10
PONCA CITY OK     81  69  89  73 /  50  10  10   0
DURANT OK         83  71  89  73 / 100  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THIS EVENING FOR OKZ019-020-025>032-
     039>043-045>048-050>052.

TX...NONE.
&&

09/84
Hazardous weather outlook, Jun 18, 5:00 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT THU JUN 18 2015

OKZ004>048-050>052-TXZ083>090-181700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.HEAVY RAINFALL AND FLOODING...
MAIN-STEM RIVER FLOODING IS OCCURRING IN PARTS OF SOUTHERN AND
CENTRAL OKLAHOMA. SOUTH CENTRAL OKLAHOMA WILL ALSO CONTINUE TO EXPERIENCE AREAS OF
NON-RIVER FLOODING THROUGH THE MORNING. RAINFALL WILL BE ENDING THIS AFTERNOON.
UP TO 3 INCHES OF ADDITIONAL RAINFALL IS POSSIBLE EAST OF CHANDLER AND SEMINOLE.

.THUNDERSTORMS...
ISOLATED THUNDERSTORMS MAY OCCUR EAST OF ADA AND DURANT ASSOCIATED WITH
THE DEPARTING TROPICAL DEPRESSION. THERE IS A MARGINAL RISK FOR A WIND GUST
AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.FLOODING...
SOME MAIN-STEM RIVERS IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA WILL CONTINUE IN FLOOD INTO
THE WEEKEND.

.THUNDERSTORMS...
THERE IS A LOW CHANCE FOR THUNDERSTORMS FRIDAY IN SOUTHEAST OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Jun 18, 6:32 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
632 AM CDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     FLOOD            PAULS VALLEY            34.74N 97.22W
06/18/2015                   GARVIN             OK   BROADCAST MEDIA

            SEVERAL INCHES OF WATER OVER ROADWAYS.

&&

MAHALE
Local storm report, Jun 18, 6:35 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 AM CDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 AM     FLOOD            DAVIS                   34.50N 97.12W
06/18/2015                   MURRAY             OK   BROADCAST MEDIA

            SEVERAL INCHES OF WATER ON ROADWAYS.

&&

MAHALE
Local storm report, Jun 18, 6:51 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 AM CDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     FLASH FLOOD      ARDMORE                 34.17N 97.13W
06/17/2015                   CARTER             OK   PUBLIC

            REPORTS OF HIGH WATER RESCUES IN AND NEAR ARDMORE.
            DELAYED REPORT ISSUANCE.

&&

MAHALE
Local storm report, Jun 18, 7:01 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
701 AM CDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     FLASH FLOOD      3 S RINGLING            34.13N 97.59W
06/17/2015                   JEFFERSON          OK   UNKNOWN

            OK89 CLOSED SOUTH OF RINGLING. DELAYED REPORT ISSUANCE.

&&

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:35 PM CDTFlash Flood Warning EmergencyOUNCarter3 hr
Jun 17, 9:45 PM CDTFlash Flood WarningOUNCleveland, Garvin, Grady, McClain, Pontotoc, Pottawatomie and 1 more6 hr
Jun 17, 10:54 PM CDTFlash Flood WarningOUNJefferson, Stephens6 hr
Jun 18, 1:18 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, Lincoln, Logan, McClain and 3 more6 hr
Jun 18, 1:35 AM CDTAreal Flood WarningOUNBryan, Carter, Garvin, Jefferson, Johnston, Love and 3 more12 hr
Jun 18, 3:46 AM CDTAreal Flood WarningOUNCleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole6 hr
Jun 18, 4:44 AM CDTAreal Flood WarningOUNJefferson, Stephens6 hr
Jun 18, 6:37 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, Lincoln, Logan, McClain and 3 more4 hr
Jun 18, 8:16 AM CDTRiver Flood WarningOUNHughes30 hr
Jun 18, 9:48 AM CDTFlash Flood WarningOUNGarvin, Hughes, McClain, Pontotoc, Pottawatomie, Seminole6 hr
Jun 18, 11:09 AM CDTFlash Flood WarningOUNCarter, Jefferson, Stephens6 hr
Jun 18, 1:27 PM CDTFlash Flood WarningOUNBryan, Carter, Garvin, Jefferson, Johnston, Love and 3 more5 hr

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.